MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: purchasing.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during leg angioplasty, the hub of a cxi support catheter fell off (reference this mdr).Access was obtained in the groin and the anterior tibial artery was the target location for the catheter.The issue occurred in the middle of the procedure while trying to obtain access.A sheath from an unknown manufacturer and another manufacturer's guide wire were also used during the procedure.The patient¿s anatomy was not tortuous or calcified.A second cxi support catheter was opened to be used and the very same difficulty occurred as the hub fell off (reference patient identifier (b)(6).A third cxi support catheter from the same lot as the first cxi support catheter was used to complete the intended procedure successfully.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during leg angioplasty, the hub of a cxi support catheter fell off (reference this mdr).Access was obtained in the groin and the anterior tibial artery was the target location for the catheter.The issue occurred in the middle of the procedure while trying to obtain access.A sheath from an unknown manufacturer and another manufacturer's guide wire were also used during the procedure.The patient¿s anatomy was not tortuous or calcified.A second cxi support catheter was opened to be used and the very same difficulty occurred as the hub fell off (reference patient identifier pr328678).A third cxi support catheter from the same lot as the first cxi support catheter was used to complete the intended procedure successfully.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one cxi support catheter to cook for investigation.Physical investigation of the returned device showed the hub was separated.The proximal end of the catheter is twisted and broken.A section of catheter remained in the hub.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the products is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has determined that a component failure is the cause of this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11768793
Report Number1820334-2021-01275
Device Sequence Number3438615
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)231218(10)13640830
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number13640830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1